Prednisone Is Still a Mystery — to Me

Discussion in 'Support' started by I who love music, Dec 20, 2014.

tinnitus forum
    1. I who love music
      Cheerful

      I who love music Member

      Location:
      Michigan
      Tinnitus Since:
      mid seventies
      Got a Prednisone IV at the hospital in the middle of the night for breathing trouble, wow, sent my T crazy.. CRAZY. Today, on a pretty big dose of oral Prednisone, back to baseline. Weird.
       
    2. yonkapin

      yonkapin Member Benefactor

      Location:
      Melbourne, Australia
      Tinnitus Since:
      March 2012
      I've taken about 3 courses of Prednisolone (oral) since getting tinnitus and I've found that on the first couple of days my tinnitus will spike like crazy but reduce dramatically for the rest of the duration of that treatment and for a few weeks after stopping. Tinnitus goes from about a 7/10 to 1/10, don't understand how it works but it's good while it lasts.
       
    3. I who love music
      Cheerful

      I who love music Member

      Location:
      Michigan
      Tinnitus Since:
      mid seventies
      Interesting. Thanks.
       
    4. russiancarl

      russiancarl Member

      It's a strange and powerful drug that affects your entire system. I am surprised it is prescribed so readily in the USA to be honest.

      I have taken many intramuscular injections of Kenalog... which is the same thing really... with no changes in my tinnitus. It was my go to treatment when my eczema became unbearable. But the last one I had back in May sent my ear screeching. I thought it would fade away but it didn't after the first week though it did settle during the second.

      Seven months later my tinnitus never went back down to it's original baseline. I was also on antibiotics at the time too so who can say if that damaged my ears too.

      Be cautious with the drug. I know it's used in treatment for sudden hearing loss and for onset of tinnitus from acoustic trauma but even the ATA lists it on it's pamphlet of drugs that can cause tinnitus. It has it's uses for sure but it's amazing what it can do to you.

      I was in full blown panic mode and anxiety attacks like crazy while on my last injection. It's never happened to me before and maybe it broke my previous habituation but it's not that rare of a thing... corticosteroid induced psychosis or mania. Wish my doctor told me though he still doesn't believe me that the shot had any affect on my ear at all :/
       
    5. Jay M
      Thinking

      Jay M Member

      Location:
      South Carolina, USA
      Tinnitus Since:
      4/4/14
      It surpresses the immune system and that reduces acute and chronic inflammation through out the entire body. The intial spike is probably your immune system reacting to the drug and then it calms down.
       
    6. I who love music
      Cheerful

      I who love music Member

      Location:
      Michigan
      Tinnitus Since:
      mid seventies
      Yup, calmed down now. A great drug when you can't breathe.
       
    7. Markku
      Inspired

      Markku Director Staff Benefactor Hall of Fame Team Trobalt Team Tech Team Awareness Team Research

      Tinnitus Since:
      04/2010
      Cause of Tinnitus:
      Syringing
      Hey there.

      Interesting experience in my case as well:

      I've never in my life taken Prednisolone before. However, for another recent problem of mine, this week I was prescribed it 40mg per day for 5 days total.

      As some people here might know, my tinnitus never goes down, whatever I try. Actually, it was loudness wise very stable for years before worsening this past year, for reasons unknown.

      Well, what do you know? Prednisolone reduced my tinnitus by an approximate of 30-50%. In addition to that, the tone changed from an awfully high-pitched ringing to a more tolerable buzzing.

      I took my last tablet yesterday morning, and it's now already somewhat louder -- but not yet fully back to the horrible baseline.

      Fingers crossed it won't return back to that baseline -- even though I fully expect it to.

      For what it's worth, I don't think it was placebo. Since I've never gotten any relief from anything, it didn't even cross my mind that Prednisolone of all things could give me tinnitus relief when I started the treatment.
       
      • Optimistic Optimistic x 2
      • Like Like x 1
    8. Jay M
      Thinking

      Jay M Member

      Location:
      South Carolina, USA
      Tinnitus Since:
      4/4/14
      How is it now?
      I think the prednisone reducing your T is indicative of hidden inflammation in your body somewhere that is causing your recent increase in volume. You should be looking into foods that cause and reduce inflammation.
       
      • Like Like x 1
      • Agree Agree x 1

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.